Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 19, 2019, 3:15 AM CST for Rapides Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2019, 3:15 AM CST (09:15 UTC)
- Expired
- Jan 19, 2019, 3:45 AM CST
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 70 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
063
WFUS54 KLCH 190915
TORLCH
LAC079-190945-
/O.NEW.KLCH.TO.W.0001.190119T0915Z-190119T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
315 AM CST SAT JAN 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Rapides Parish in central Louisiana...
* Until 345 AM CST.
* At 315 AM CST, a severe thunderstorm capable of producing a tornado
was located over Alexandria International Airport, moving northeast
at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pineville, Tioga, Paradise, Kingsville and Timber Trails around
325 AM CST.
Ball and Libuse around 330 AM CST.
Esler Regional Airport around 335 AM CST.
Holloway around 340 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
3141 9215 3123 9257 3136 9266 3140 9262
3148 9221
TIME...MOT...LOC 0915Z 234DEG 37KT 3134 9253
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MM1 follow-up statement
519
WWUS54 KLCH 190924
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
324 AM CST SAT JAN 19 2019
LAC079-190945-
/O.CON.KLCH.TO.W.0001.000000T0000Z-190119T0945Z/
Rapides LA-
324 AM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHEASTERN RAPIDES PARISH...
At 324 AM CST, a severe thunderstorm capable of producing a tornado
was located over Paradise, or near Pineville, moving northeast at 50
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Esler Regional Airport around 330 AM CST.
Holloway around 335 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3129 9244 3142 9252 3148 9221 3147 9216
3146 9217 3145 9215 3143 9216 3141 9215
TIME...MOT...LOC 0924Z 242DEG 44KT 3139 9241
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 18, 11:29 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 18, 11:29 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1129 PM CST Fri Jan 18 2019
.DISCUSSION...
For the 19/06Z TAF Issuance.
&&
.AVIATION...
Breezy southerly winds ahead of a cold front will bring low
clouds and mist along with the development of showers and a few
thunderstorms into the overnight, with terminals experiencing IFR
to MVFR conditions. A rather vigorous cold front will move across
the forecast area late tonight and Saturday morning from roughly
19/10z-16z with a squall line of showers and thunderstorms
beginning to affect the terminals a couple of hours before frontal
passage. Behind the front, brisk north winds will occur with
gusts between 25 and 30 knots, along with MVFR ceilings.
Rua
&&
.PREV DISCUSSION... /issued 1016 PM CST Fri Jan 18 2019/
DISCUSSION...
Wx map shows sfc low over N TX/S OK and strong cold front draped
across C and W TX this evening. Ahead of the sfc low, southerly
winds have continued to be brisk over the coastal waters and
inland, expected to increase further after midnight as the low
level jet kicks in. For this, the Small Craft Advisory continues
for the coastal waters through 6 am, then becomes a Gale Warning
for the strong post frontal offshore flow. Previous forecast has
this already in place, thus no changes in hazards.
Radar showing one area of showers near LFT, and the next area of
increasing coverage of showers over Inland SE TX/W LA. Latest
guidance continues on track with line of SHRA/TSRA developing
along the frontal passage through the area between 3AM-NOON
Saturday. Marginal risk of severe thunderstorms continues for the
early morning hours through the time of frontal passage for the
entire area within the Day 1-2 outlooks. Greatest risk of severe
weather will be just ahead and along the frontal passage with the line
of thunderstorms. Damaging winds would be the likely event,
although an isolated tornado is possible within the line or
isolated thunderstorm that develops ahead of the line/front.
Ongoing forecast shows this fairly well in detail, thus no updates
needed at this time.
DML
PREV DISCUSSION... /issued 426 PM CST Fri Jan 18 2019/
SYNOPSIS...
An area of low pressure will move across the Mississippi River
Valley tonight into Saturday. Its cold front will produce a line
of showers and thunderstorms that will move through the area. A
few of these storms could be severe. Strong northwest winds will
develop behind the cold front and usher in colder temperatures for
the later half of the weekend.
DISCUSSION...
Short Term...Tonight through Saturday...
A shortwave trough will dig into the central Plains and support
the deepening of a surface area of low pressure. The cold front
associated with this surface cyclone is expected to move across
the region late tonight through mid-Saturday morning. Ahead of
the cold front, surface dewpoints and temperatures are forecast to
climb into the 60s. These surface conditions should result in the
potential for at least some instability developing with modeled
surface CAPE of 500-750 J/kg ahead of the cold front. This should
result in some thunderstorms accompanying the cold front in
addition to the rain showers.
Deep layer shear over the region is forecast be in excess of 50
knots tonight as the low level jet strengthens. This deep layer
shear will support the potential for some organized convection and
as a result the Storm Prediction Center has most of the CWA
highlighted with a Marginal Risk of severe weather from late
tonight through Saturday afternoon. The main threat will be from
damaging wind gusts. However, the strengthening low level jet will
contribute to increasing low level helicity with forecast
sounding 0-3 km SRH exceeding 200 m2/s2 overnight tonight.
Therefore, a couple QLCS tornadoes will be possible should the
aforementioned surface based instability develop or be greater
than currently anticipated.
The cold front and line of showers/thunderstorms is expected to
exit the CWA by early Saturday afternoon. Gusty northwest winds
will develop behind the cold front and continue through late
Saturday evening. Wind Advisories could be needed for portions of
the CWA from Saturday afternoon through early Sunday morning.
Long Term...Sunday through Thursday...
Sunny and cool conditions will prevail Sunday and Monday as high
pressure builds over the region. The coldest temperatures with
this airmass look to occur Sunday morning with a light freeze
expected north of I-10. Temperatures begin to modify on Monday in
advance of the upper level trough which is forecast to move
another front across the central portion of the CONUS during the
middle part of next week. Model guidance continues to display disagreement
with regards to the exact timing amplitude of this next trough.
While the details remain uncertain, there is likely to be another
period of higher precipitation chances and cooler temperatures
around Tuesday/Wednesday timeframe of next week.
MARINE...
In the near term, patchy areas of fog will linger along the
immediate cost through early this evening. These areas of fog will
continue to result in intermittent periods of visibilities being
reduced below one mile. Winds are expected to increase between 6
PM and 8 PM this evening which should result in the fog
dissipating from west to east across the coastal waters.
Winds are expected to continue increasing through the overnight
hours ahead of an area of low pressure. This will result in winds
of 20-25 knots starting at midnight and continuing through 6 AM. A
cold front accompanied with showers and thunderstorms will move
across the coastal waters Saturday and strong northwest winds will
develop behind the front. Gale conditions are expected beginning
by mid Saturday morning and will likely continue through Sunday
morning. These strong offshore winds could result in low water
conditions during low tide on Sunday. Winds and seas are expected
to subside Sunday afternoon and result in improved navigating
conditions through Monday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 57 62 29 48 / 70 50 0 0
LCH 59 63 33 51 / 70 40 0 0
LFT 62 66 33 50 / 50 80 0 0
BPT 54 59 32 52 / 70 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ450-452-455-
470-472-475.
Gale Warning from 6 AM Saturday to 6 AM CST Sunday for GMZ450-
452-455-470-472-475.
Small Craft Advisory from 6 AM Saturday to 6 AM CST Sunday for
GMZ430-432-435.
&&
AVIATION...07Hazardous weather outlook, Jan 18, 3:51 PM CST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 351 PM CST Fri Jan 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-192200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 351 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. A cold will move through the region late tonight into early Saturday morning accompanied by a line of showers and thunderstorms. The Storm Prediction Center has highlighted much of the area in a Marginal Risk for severe weather. The primary threat in addition to cloud to ground lightning will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The squall line will be moving through early Saturday morning and is expected to exit the area by Saturday evening. Gusty winds will develop in its wake and continue through much of the day Saturday. Another cold front will push through the area Tuesday into Wednesday accompanied by scattered to numerous showers and possibly a few thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-470-472-475-192200- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 351 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for portions of the Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Areas of fog along the immediate coast will result in reduced visibility through early this evening. The fog should dissipate as winds increase across this evening ahead of an approaching low pressure. A cold will move through the region late tonight into early Saturday morning accompanied by a line of showers and thunderstorms. In addition to cloud to water lightning, a few of the storms could produce strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-192200- Sabine Lake-Calcasieu Lake-Vermilion Bay- 351 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for the coastal lakes and bays of southeast Texas and southwest Louisiana. .DAY ONE...This Afternoon and Tonight. Areas of fog along the immediate coast will result in reduced visibility through early this evening. The fog should dissipate as winds increase across this evening ahead of an approaching low pressure. A cold will move through the region late tonight into early Saturday morning accompanied by a line of showers and thunderstorms. In addition to cloud to water lightning, a few of the storms could produce strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. The strong offshore winds behind Saturday's cold front may result in low water conditions in area lakes and bays during low tide on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jan 19, 2:21 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
221 AM CST SAT JAN 19 2019
TXZ180-259-190900-
Northern Jasper TX-Tyler TX-
221 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHWESTERN JASPER
COUNTIES UNTIL 300 AM CST...
At 221 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Ebenezer to near
Goodrich. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland,
Browndell, Ivanhoe, Hillister and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3103 9447 3111 9406 3114 9403
3116 9391 3114 9391 3054 9440 3054 9455
3101 9465
TIME...MOT...LOC 0821Z 257DEG 30KT 3120 9429 3060 9486
MMSpecial weather statement, Jan 19, 3:00 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
300 AM CST SAT JAN 19 2019
TXZ180-201-259>261-190945-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
300 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN NEWTON...HARDIN
AND JASPER COUNTIES UNTIL 345 AM CST...
At 259 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineland to 7 miles northwest of Dayton
Lakes. Movement was east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Newton, Kirbyville, Kountze, Colmesneil,
Warren, Town Bluff, Thicket, Toledo Bend Dam, Saratoga, Ebenezer,
Fred, Wildwood, Burkeville, Browndell, Votaw, Mayflower and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3076 9460 3106 9432 3116 9391
3118 9354 3109 9356 3103 9351 3101 9357
3097 9357 3018 9431 3018 9462 3049 9473
TIME...MOT...LOC 0859Z 252DEG 42KT 3123 9391 3020 9494
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:48 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 42 min |
| Jan 19, 4:26 AM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 4 hr |
| Jan 19, 4:28 AM CST | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 47 min |
| Jan 19, 4:38 AM CST | Special Marine Warning | LCH | 52 min | |
| Jan 19, 5:16 AM CST | Special Weather Statement | LCH | Allen, Avoyelles, Calcasieu, Cameron, Evangeline, Jefferson Davis | 44 min |
| Jan 19, 5:59 AM CST | Special Weather Statement | LCH | Acadia, Cameron, Lafayette, Saint Landry | 46 min |
| Jan 19, 6:06 AM CST | Special Marine Warning | LCH | 54 min | |
| Jan 19, 6:45 AM CST | Special Weather Statement | LCH | Lafayette, Saint Landry, Vermilion | 45 min |
| Jan 19, 7:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Jan 19, 8:37 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 12 hr |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Calcasieu | 5 days |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Vernon | 61 hr |
| Jan 19, 3:11 PM CST | Low Water Advisory | LCH | 21 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.